Pharmacogenomics and Adverse Drug Reactions: Carbamazepine Induced Steven Johnsons Syndrome
Akhila Dadwai1★, Karthika Navar1, Manasa Bagilipeddola1, Rajareddy Rajannagari1, Satyavardhan Rao Nittu1★ Corresponding author
- 1Arya College of Pharmacy, Osmania University, Kandi, Sangareddy, Telangana, INDIA.
CORRESPONDENCE
Akhila Dadwai
Arya College of Pharmacy, Osmania University, Kandi, Sangareddy, Telangana, INDIA.
Volume 14, Issue 2 · pp. 145–147 · PUBLISHED · DOI: 10.5530/ijopp.14.2.27
ABSTRACT
Background:Carbamazepine, an anticonvulsant and a mood-stabilizing drug is the main cause of the Stevens- Johnson Syndrome (SJS) and its related disease, toxic epidermal necrolysis (TEN), in Southeast. Asian countries. Carbamazepine-induced SJS-TEN is strongly associated with the HLA-B*1502 allele. Case report:An eight-yearold female was admitted to the pediatric ward with chief complaints of macular rash all over the body, itching and giddiness for a week, on the evaluation of her history reveals that she is an epileptic on medication Carbamazepine 100 mg once-daily dose. On the 10th day of CBZ therapy, the patient developed macular rashes all over the body and CBZ was discontinued. Hence, the final diagnosis was made as Carbamazepine induced Steven-Johnson syndrome.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Dadwai, A., Navar, K., Bagilipeddola, M., Rajannagari, R., & Nittu, S. R. (). Pharmacogenomics and Adverse Drug Reactions: Carbamazepine Induced Steven Johnsons Syndrome. Indian Journal of Pharmacy Practice, 14(2), 145–147. https://doi.org/10.5530/ijopp.14.2.27
